Hamid Usefi
Associate Professor of Mathematics
Cross-appointed to Computer Science

Department of Mathematics and Statistics
Memorial University of Newfoundland
St. John's, NL, Canada, A1C 5S7

Office: HH-2003
Phone: (709) 864-8798
Fax: (709) 864 3010
Email:


Bio: I completed my PhD in Mathematics at the University of  Western Ontario in 2006. During 2006-2011, I was at the University of British Columbia and University of Toronto while holding an NSERC postdoctoral fellowship and a MITACS NCE fellowship. I joined Memorial in 2011. My research interests in a broad sense include non-commutative algebra, cryptography, and machine learning.

    Publications:

    • J.L. Vilca Rodriguez, C. Schneider and H. Usefi,  The isomorphism problem for universal enveloping algebras of four-dimensional solvable Lie algebras, submitted. arXiv: 1903.06915
    • J. Rahimipour Anaraki and H. Usefi, A comparative study of feature selection methods on genomic datasets, 32th IEEE CBMS International Symposium on Computer-based Medical Systems, 2019.  
    • J. Rahimipour Anaraki and H. Usefi, A feature selection method based on perturbation theory, Experts Systems with Applications, 127 (2019) 1-8.   arXiv: 1902.09938
    • S. Siciliano and H. Usefi, Enveloping algebras that are principal ideal rings, Journal of Pure and Applied Algebra, 221 (2017) 2573-2581.     arXiv:1701.00768
    • S. Siciliano and H. Usefi, Lie Properties of smash products, Israel Journal of Mathematics, 217 (2017) 507-518.    
    • S. Siciliano and H. Usefi, Perfect and semiperfect restricted enveloping algebras, Journal of Algebra, 472 (2017), 507-518. arXiv:1610.06516
    • I. Darijani and H. Usefi, The classification of 5-dimensional p-nilpotent restricted Lie algebras over perfect fields I, Journal of Algebra, 464 (2016), 97-140.   arXiv:1412.8377
    • I. Blake, K. Murty and H. Usefi, A note on diagonal and Hermitian surfaces, Advances in Mathematics of Communications, 10 (2016) 753-764. arXiv:1411.3706
    • S. Siciliano and H. Usefi, Restricted enveloping algebras whose skew and symmetric elements are Lie metabelian, Forum Mathematicum, 28 (2016), no. 4, 807-812. arXiv:1411.3713
    • C. Schneider and H. Usefi, The classification of p-nilpotent restricted Lie algebras of dimension at most 4, Forum Mathematicum, 28 (2016), no. 4, 713-727. arXiv:1404.1047
    • S. Siciliano and H. Usefi, Engel condition on enveloping algebras of Lie superalgebras, Journal of Pure and Applied Algebra, 219 (2015) 5631-5636. arXiv:1510.08904
    • S. Palamakumbura and H. Usefi, Database query privacy using Homomorphic Encryptions, 2015 IEEE 14th Canadian Workshop on Information Theory (CWIT).
    • I. Blake, K. Murty and H. Usefi, Higher dimensional varieties in coding, 2015 IEEE 14th Canadian Workshop on Information Theory (CWIT).
    • S. Siciliano and H. Usefi, Lie properties of restricted enveloping algebras, Contemporary Mathematics, 652 (2015) 141-152.  arXiv:1510.08912
    • H. Usefi, Isomorphism invariants of enveloping algebras, Contemporary Mathematics, 634 (2015), 253-265. arXiv:1411.3734
    • H. Usefi, Lie identities on enveloping algebras of restricted Lie superalgebras, Journal of Algebra, 393 (2013), 120-131.
    • H. Usefi, Non-matrix polynomial identity enveloping algebras, Journal of Pure and Applied Algebra, 217 (2013), 2050-2055. arXiv:1302.5825
    • S. Siciliano and H. Usefi, Lie solvable enveloping algebras in characteristic two, Journal of Algebra, 382 (2013), 314-331. arXiv:1302.5819
    • S. Siciliano and H. Usefi, Lie identities on symmetric elements of restricted enveloping algebras, Israel Journal of Mathematics, 195 (2013), 999-1012.
    • J. Bergen, D.M. Riley and H. Usefi, Lie superalgebras whose enveloping algebras satisfy a non-matrix polynomial identity, Israel Journal of Mathematics, 196 (2013), 161-173.
    • C. Schneider and H. Usefi, The isomorphism problem for universal enveloping algebras of nilpotent Lie algebras, Journal of Algebra, 337 (2011), 126-140.  arXiv:1006.1341
    • S. Siciliano and H. Usefi, Subideals of Lie superalgebras, Journal of Algebra, 332 (2011), 469-479.
    • M.R. Bremner and  H. Usefi, Enveloping algebras of the nilpotent Malcev algebra of dimension five, Algebras and Representation Theory, 13 (2010), No. 4, 407-425 .  arXiv:1008.2728
    • H. Usefi, Isomorphism invariants of restricted enveloping algebras, Pacific Journal of Mathematics,  246 (2010), No. 2, 487–-494.  arXiv:0804.2281       
    • M.R. Bremner, I.R. Hentzel, L.A. Peresi, M.V. Tvalavadze, H. Usefi, Enveloping algebras of Malcev algebras, Comment. Math. Univ. Carolinae,  51 2 (2010) 157--174. arXiv:1008.2388
    • M.R. Bremner, I.R. Hentzel, L.A. Peresi,  H. Usefi, Universal enveloping algebras of the four-dimensional Malcev algebra, Contemp. Math., 483, (2009), 73--90. PDF
    • H. Usefi, The restricted isomorphism problem for metacyclic restricted Lie algebras, Proceedings of the AMS, 136 (2008),  no. 12, 4125--4133. PDF
    • H. Usefi, Identifications in modular group algebras, Journal of Pure and Applied Algebra, 212 (2008), issue 10, 2182-2189. PDF
    • H. Usefi, The Fox Problem for free restricted Lie algebras, International Journal of Algebra and Computation, 18 (2008), no. 2, 271-283. PDF
    • H. Usefi, Fox-type problems in enveloping algebras, Journal of Algebra, 319 (2008) 2489–2495. PDF
    • D.M. Riley and H. Usefi, The isomorphism problem for universal enveloping algebras of Lie algebras,  Algebras and Representation Theory, 10 (2007), no. 6, 517-532. PDF
    • D.M. Riley and H. Usefi, Restricted Lie algebras with subexponential growth, Contemp. Math., 420 (2006), 289-294. PDF
    • D.M. Riley and H. Usefi, Lie algebras with finite Gelfand-Kirillov dimension, Proceedings of the AMS, 133   (2005), no. 6,1569-1572. PDF
    • H. Usefi and R. Zaare-Nahandi, A note on minors of a generalized Hankel matrix, International Mathematical Journal, 3 (2003), no. 11, 1197 - 1201. PDF